Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the discrete groups of Moonshine


Authors: John Conway, John McKay and Abdellah Sebbar
Journal: Proc. Amer. Math. Soc. 132 (2004), 2233-2240
MSC (2000): Primary 11F22, 11F03; Secondary 30F35, 20C34
Published electronically: March 25, 2004
MathSciNet review: 2052398
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize the 171 discrete subgroups of $\mbox{PSL}_2(\mathbb{R} )$occurring in Monstrous Moonshine in terms of their group-theoretic properties alone.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11F22, 11F03, 30F35, 20C34

Retrieve articles in all journals with MSC (2000): 11F22, 11F03, 30F35, 20C34


Additional Information

John Conway
Affiliation: Department of Mathematics, Fine Hall, Princeton University, Washington Road, Princeton, New Jersey 08544-1000
Email: conway@math.princeton.edu

John McKay
Affiliation: Department of Mathematics and CICMA, Concordia University, 1455 de Maisonneuve Blvd. West, Montreal, Quebec H3G 1M8, Canada
Email: mckay@cs.concordia.ca

Abdellah Sebbar
Affiliation: Department of Mathematics and Statistics, University of Ottawa, Ottawa, Ontario K1N 6N5, Canada
Email: sebbar@mathstat.uottawa.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07421-0
PII: S 0002-9939(04)07421-0
Keywords: Monster, Moonshine, discrete groups, principal moduli
Received by editor(s): August 2, 2002
Received by editor(s) in revised form: May 7, 2003
Published electronically: March 25, 2004
Communicated by: Wen-Ching Winnie Li
Article copyright: © Copyright 2004 American Mathematical Society